Delaware, 2026

High Wind in Delaware, February 7, 2026

February 7, 2026 · NWS PHI · 4 events in 2 counties and zones

High pressure building in behind a strong cold front helped result in high winds across portions of Delaware.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

High pressure building in behind a strong cold front helped result in high winds across portions of Delaware.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 7, 6:26 AM EST, 4 hours 30 minutes earlier. Its key messages:

  • 1. An Arctic front will pass through the region this morning, possibly with isolated heavier snow showers or snow squalls. 2. Dangerously cold and windy conditions develop this morning and will continue through Sunday morning as arctic high pressure builds into the region. 3. Temperatures moderating close to normal during next week, however some wintry precipitation possible around midweek.
Area forecast discussion, Feb 7, 6:26 AM EST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
626 AM EST Sat Feb 7 2026

.WHAT HAS CHANGED...
No significant changes.

&&

.KEY MESSAGES...
1. An Arctic front will pass through the region this morning,
possibly with isolated heavier snow showers or snow squalls.

2. Dangerously cold and windy conditions develop this morning and
will continue through Sunday morning as arctic high pressure builds
into the region.

3. Temperatures moderating close to normal during next week,
however some wintry precipitation possible around midweek.

&&

.DISCUSSION...
KEY MESSAGE 1...An Arctic front will pass through the region this
morning, possibly with isolated heavier snow showers or snow squalls.

The Arctic front is currently through the Great Lakes and Ohio
Valley and will track through western New York and western
Pennsylvania early this morning before moving offshore by late
morning. This will be accompanied with a deep H5 trough and strong
shortwave energy.

Light snow ahead of this front will wind down, but then with the
passage of the front and the shortwave, a round of snow showers and
possible brief snow squalls will develop around daybreak. Though
additional snow accumulation will be minimal with any snow showers,
there may be visibility restrictions to under one mile along with
brief gusts of 30 to 40 mph.

KEY MESSAGE 2...Dangerously cold and windy conditions develop this
morning and will continue through Sunday morning as arctic high
pressure builds into the region.

Strong cold air advection develops behind the passage of the Arctic
front, and temperatures will be crashing throughout the day. 925mb-
850mb temperatures drop to -21C to -25C by late this afternoon. As a
result, the max temperature for today will occur in the pre-dawn
hours, generally in the mid and upper 20s. Temperatures crash into
the single digits and teens late this morning.

Meanwhile, as arctic high pressure builds into the Great Lakes
and Ohio Valley, low pressure over the western Atlantic will
intensify and deepen. This results in a tight northwest pressure
gradient over the Northeast and Mid-Atlantic. Winds increase to 20
to 35 mph with gusts up to 55 mph for most of the region and as high
as 60 mph across Delmarva and the southern coast of New Jersey. The
High Wind Warning and Wind Advisory remain in effect and will be in
effect through midnight tonight.

The strong winds and very cold daytime temperatures will result in
wind chills below zero during the daytime hours today, ranging from
around -5 to -15 degrees for most areas, and as low as -25 in the
southern Poconos.

Temperatures tonight will drop into the single digits by Sunday
morning for most of the region and as low as -5 degrees in the
southern Poconos and far northwest New Jersey. Wind chills will be
as low as -30 degrees tonight in the southern Poconos and far
northwest New Jersey. Minimum wind chills will range from -10 to -20
for the rest of the region tonight. The Extreme Cold Warning remains
in effect for the entire region beginning this morning through noon
Sunday. High temperatures Sunday will range from the mid 10s to low
20s, but northwest winds will be 10 to 20 mph with gusts up to 30
mph and this will result in maximum daytime wind chills in the
single digits Sunday afternoon. Lows Sunday night will be in the
single digits, and wind chills will be below zero; as low as -10
degrees north and west of the Fall Line and as low as -15 degrees in
the southern Poconos. A Cold Weather Advisory will likely be needed
through Monday morning following the ending of the Extreme Cold
Warning.

A slow moderation of temperatures will occur as the new week
progresses.

KEY MESSAGE 3...Temperatures moderating close to normal during next
week, however some wintry precipitation possible around midweek.

A weak ridge aloft will begin building in over the area during a
portion of next week. This will dislodge the arctic air and allow
for some milder air to advect in. Temperatures from Tuesday onward
look to be much closer to normal, with highs mainly in the 30s (even
low 40s in Delmarva).

For the mid-week time frame, an upper-level trough develops to our
west. At the surface, a low looks to develop near the Great Lakes
region and then track eastward. The passage of this low looks to
bring an opportunity for some wintry precipitation to at least parts
of our region late Tuesday night and Wednesday. If the overrunning
precipitation moves in quick enough, then enough cold air may linger
near the surface to result in a wintry mix. Details remain uncertain
this far out, but overall the system may have a limited amount of
moisture with it. If there is more moisture and mixed precipitation,
then impacts may change. However with the passage of the main
dynamics currently sliding by to our north, this tends to reduce the
precipitation chances across much of our area. The main thing is
that our region exits out of the deep freeze during the course of
next week.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...Overall, VFR. However, brief sub-VFR conds, generally
MVFR to IFR, in SN will pass through the terminals with the
passage of an Arctic front through 13Z to 14Z. NW winds 20 to 30
kt with 40 to 50 kt gusts. The strongest winds will occur at
KMIV/KACY. High confidence.

Tonight...VFR. NW winds 20 to 30 kt with 40 to 50 kt gusts,
diminishing to 15 to 20 kt with 25 to 30 kt gusts by 06Z. High
confidence.

Sunday...VFR. NW winds 10 to 15 kt with 20 to 25 kt gusts.

Outlook...

Sunday night...VFR. Northwest winds diminishing.

Monday...VFR.

Tuesday and Wednesday...A period of sub-VFR conditions and
wintry precipitation possible later Tuesday night and Wednesday.

&&

.MARINE...
An Arctic front passes across the waters later this morning,
and winds will quickly turn northwest and ramp up to 25 to 35 kt
with 40 to 50 kt gusts. Storm Warnings are in effect for the
ocean waters south of Manasquan Inlet and for Delaware Bay and
Gale Warnings remain in effect for ANZ450, the zone from Sandy
Hook NJ to Manasquan Inlet. Heavy Freezing Spray Warnings are
also in effect through Sunday morning. Brief VSBY restrictions
this morning in snow showers

Gale Warnings will be needed tonight after the Storm Warnings
end, and then Small Craft Advisories will be needed on Sunday.
Freezing Spray Advisories will also be needed on Sunday.

Regarding the river/bay ice...Ice continues across area bay
waters and inland estuaries. This includes, but is not limited
to the Delaware estuary. On rivers, the ice has grown in
thickness enough to cause some restrictions in the flow. Per
satellite imagery and ice analysis data, the Delaware River is
mostly ice covered from the entrance to Delaware Bay northward,
or upstream, to at least Washington Crossing.

The most common ways river ice can break up is either through a
thermal or mechanical means. We would like to see temperatures
rise into the 40s for a few days, but that's not expected within
the next several days. Significant rainfall, producing river
rises, can also break up ice. But again, that's not in the
forecast either this coming week.

As a result, ice will continue to expand before it contracts,
especially with another deep freeze expected this weekend. For
next week, there may be a pause in the growth during the
daylight hours as temperatures warm above freezing, however
temperatures at night will continue to support expansion.

Outlook...

Sunday night and Monday...SCA conditions subside, especially
on Monday. Light to moderate freezing spray diminishes by later
Sunday night into Monday.

Tuesday and Wednesday...No marine headlines are anticipated.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Extreme Cold Warning until noon EST Sunday for PAZ054-055-
     060>062-070-071-101>106.
     Wind Advisory until midnight EST tonight for PAZ054-055-
     060>062-070-071-101>106.
NJ...Extreme Cold Warning until noon EST Sunday for NJZ001-007>010-
     012>027.
     High Wind Warning until midnight EST tonight for NJZ016-
     020>027.
     Wind Advisory until midnight EST tonight for NJZ001-007>010-
     012>015-017>019.
DE...Extreme Cold Warning until noon EST Sunday for DEZ001>004.
     High Wind Warning until midnight EST tonight for DEZ001>004.
MD...Extreme Cold Warning until noon EST Sunday for MDZ012-015-019-
     020.
     High Wind Warning until midnight EST tonight for MDZ012-015-
     019-020.
MARINE...Storm Warning until 4 AM EST Sunday for ANZ430-431-451>455.
     Heavy Freezing Spray Warning until 10 AM EST Sunday for ANZ430-
     431-450>455.
     Gale Warning until 10 AM EST Sunday for ANZ450.

&&

DISCUSSION...Gorse/MPS/Staarmann
AVIATION...Gorse/MPS
MARINE...Gorse/MPS
Hazardous weather outlook, Feb 7, 2:27 AM EST, 8 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
227 AM EST Sat Feb 7 2026

MDZ012-015-019-020-081100-
Kent MD-Queen Annes-Talbot-Caroline-
227 AM EST Sat Feb 7 2026

...EXTREME COLD WARNING NOW IN EFFECT UNTIL NOON EST SUNDAY...
...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Cold Warning.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Cold Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MPS

In the hours before

Local storm report, Feb 7, 9:39 AM EST, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
939 AM EST Sat Feb 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 AM     Snow Squall      Philadelphia Internatio 39.88N 75.22W
02/07/2026                   Philadelphia       PA   ASOS

            A snow squall rapidly reduced visibility to
            a half mile with winds gusting to 45 mph.

&&

NG
Local storm report, Feb 7, 9:51 AM EST, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
951 AM EST Sat Feb 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Non-Tstm Wnd Dmg 2 ESE Oaks              40.13N 75.42W
02/07/2026                   Montgomery         PA   Trained Spotter

            Tree down on Rittenhouse Road between Van
            Buren Ave. and Lantern Lane which is
            blocking the road.

&&

NG
Local storm report, Feb 7, 9:53 AM EST, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
953 AM EST Sat Feb 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     Snow             Green Pond              41.02N 74.48W
02/07/2026  M0.4 Inch        Morris             NJ   Trained Spotter

&&

NG
Local storm report, Feb 7, 10:08 AM EST, 48 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1008 AM EST Sat Feb 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Snow             Philadelphia Internatio 39.88N 75.23W
02/07/2026  M0.3 Inch        Philadelphia       PA   ASOS

            24-hour total through 12Z.

&&

RCM
Local storm report, Feb 7, 10:09 AM EST, 47 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1009 AM EST Sat Feb 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Snow             Bridgewater             40.59N 74.63W
02/07/2026  M0.2 Inch        Somerset           NJ   Trained Spotter

&&

NG
Local storm report, Feb 7, 10:38 AM EST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1038 AM EST Sat Feb 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     Snow             Woodsville              40.37N 74.81W
02/07/2026  M0.6 Inch        Mercer             NJ   Trained Spotter

            Storm total snow.

&&

NG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 high wind. Local standard time, as filed.

High Wind, New Castle

When
February 7, 10:56 AM EST
Where
New Castle forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

Wind gust of 58 mph at Wilmington Airport.

High Wind, Delaware Beaches

When
February 7, 1:40 PM EST
Where
Delaware Beaches forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Wind gust of 58 mph at Route 1 Indian River Inlet Bridge station.

High Wind, Delaware Beaches

When
February 7, 1:52 PM EST
Where
Delaware Beaches forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Wind gust of 58 mph at Dewey Beach WxFlow station.

High Wind, Delaware Beaches

When
February 7, 2:48 PM EST
Where
Delaware Beaches forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Wind gust of 58 mph at Lewes WxFlow station.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2026Every state in 2026This day in weather historyWarnings in Delaware, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1316377, 1316381, 1316378, 1316380.